Warning Issued for Pfizer/BioNTech Vaccine after UK Health Workers Suffer ‘Allergic Reaction’

0 Shares
0
0
0
0
0
0

A warning for people with a “significant history of allergic reactions” relating to the Pfizer/BioNTech coronavirus vaccine after two healthcare workers had symptoms after receiving a shot the day before.

The UK became the first country to roll out the vaccine this week, but now the UK’s National Health Service England said that the staff members reportedly had a significant history of allergic reactions and carried adrenaline autoinjectors.

According to a BBC report, the staffers were understood to have had an anaphylactoid reaction — which tends to involve a skin rash, breathlessness and sometimes a drop in blood pressure.

“As is common with new vaccines the MHRA [Medicines and Healthcare products Regulatory Agency] have advised on a precautionary basis that people with a significant history of allergic reactions do not receive this vaccination after two people with a history of significant allergic reactions responded adversely yesterday,” Stephen Powis, the national medical director for NHS England, said in a statement. “Both are recovering well.”

People’s Vaccine Alliance also issued a statement, warning that:

“Any person with a history of a significant allergic reaction to a vaccine, medicine or food (such as previous history of anaphylactoid reaction or those who have been advised to carry an adrenaline autoinjector) should not receive the Pfizer BioNTech vaccine,” states the new MHRA advice, PA Media reported. It said that vaccines “should only be carried out in facilities where resuscitation measures are available.”

The reactions have not slowed down the UK’s plan to deliver the vaccinations to its health workers and elderly community. Allergic reactions to vaccines are uncommon — but they do happen.

You May Also Like